Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jan 31, 2011, 9:59 PM CST for Brown County, Coleman County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2011, 9:59 PM CST (03:59 UTC)
- Expired
- Jan 31, 2011, 10:45 PM CST
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
339
WUUS54 KSJT 010359
SVRSJT
TXC049-083-010445-
/O.NEW.KSJT.SV.W.0001.110201T0359Z-110201T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
959 PM CST MON JAN 31 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1045 PM CST
* AT 956 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF SANTA ANNA...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE BROWNWOOD NEAR THRIFTY...THRIFTY AND LAKE BROWNWOOD BY 1005 PM
CST...
BURKETT BY 1010 PM CST...
LAKE BROWNWOOD NEAR BYRDS STORE AND CROSS CUT BY 1015 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3180 9883 3165 9926 3186 9941 3210 9911
3209 9909
TIME...MOT...LOC 0359Z 232DEG 38KT 3185 9925
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 5:01 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 31, 5:01 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 501 PM CST MON JAN 31 2011 .AVIATION... /00Z UPDATE/ A COMPLEX WEATHER SITUATION IS EXPECTED FOR TONIGHT AND TUESDAY MORNING ACROSS MOST OF WEST CENTRAL TEXAS. A STRONG COLD FRONT IS MOVING THROUGH THE NORTHERN PORTIONS OF THE AREA EARLY THIS EVENING AND THUNDERSTORMS ARE DEVELOPING AHEAD AND BEHIND THE FRONT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING HAIL. INCLUDED CB GROUPS AT ALL NORTHERN TAF SITES THROUGH 08Z. AS THE COLD FRONT SWEEPS THROUGH THE AREA... TEMPERATURES WILL QUICKLY DROP WITH PRECIPITATION TRANSITIONING TO A MIX OF SLEET/SNOW/FREEZING RAIN WITH WINDS NORTH AT 20 TO 25 KNOTS...WITH HIGHER GUSTS. THE TRANSITION WILL OCCUR FIRST ACROSS THE BIG COUNTRY AROUND 06Z AND THEN ACROSS THE CONCHO VALLEY BETWEEN 08Z AND 09Z. MOST AREAS WILL TRANSITION TO MOSTLY SNOW BETWEEN 11Z AND 12Z. PRECIPITATION SHOULD MOVE EAST OF THE AREA BETWEEN 15Z AND 18Z...WITH SOME LIGHT SNOW LINGERING INTO TUESDAY AFTERNOON. PRECIPITATION MAY REDUCE VISIBILITIES TO IFR OR LIFR THROUGH MID MORNING TUESDAY...BEFORE CONDITIONS IMPROVE BY TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 20 20 7 18 11 / 100 50 10 10 0 SAN ANGELO 23 24 9 21 12 / 80 40 10 10 0 JUNCTION 34 34 13 26 11 / 60 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN... CONCHO...FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN... RUNNELS...SAN SABA...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON...TOM GREEN. WIND CHILL ADVISORY FROM 6 PM TUESDAY TO NOON CST WEDNESDAY FOR THE FOLLOWING ZONES: CROCKETT...KIMBLE...MASON...MENARD... SCHLEICHER...SUTTON. && 15
Hazardous weather outlook, Jan 31, 3:54 PM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 PM CST MON JAN 31 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ARCTIC COLD FRONT WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO BRING PLUNGING TEMPERATURES AND WINTRY PRECIPITATION LATE TONIGHT AND TUESDAY MORNING. THE BEST CHANCE OF SNOW...SLEET...AND FREEZING RAIN WILL BE ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND THE HEARTLAND...WHERE THE POTENTIAL FOR 3 TO 6 INCHES OF SNOW AND SLEET EXIST...WITH ISOLATED HIGH AMOUNTS. PRIMARY HAZARDS WILL BE SLICK WALKWAYS...ROADS... REDUCED VISIBILITIES...AND WIND CHILLS IN THE SINGLE DIGITS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL...STRONG WINDS AND AN ISOLATED TORNADO IS ALSO POSSIBLE ALONG FRONT TONIGHT AS IT MOVES SOUTH. THE BIG COUNTRY...CONCHO VALLEY...THE HEARTLAND AND NORTHWEST HILL COUNTRY HAVE THE BEST POTENTIAL FOR SEVERE WEATHER. THE MAIN SEVERE THUNDERSTORM THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY MORNING...LIGHT SNOW AND BLOWING SNOW MAY CONTINUE TO REDUCE VISIBILITIES DOWN TO 1/4 MILES AT TIMES ACROSS THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN HEARTLAND. WIND CHILLS WILL BE IN THE SINGLE DIGITS. PROLONGED COLD TEMPERATURES WILL CONTINUE INTO THURSDAY NIGHT. LIVESTOCK AND OUTSIDE PETS MAY NEED EXTRA CARE AND SHELTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. DANIELS
In the hours before
Special weather statement, Jan 31, 6:36 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 636 PM CST MON JAN 31 2011 TXZ066-127-010130- TAYLOR TX-RUNNELS TX- 636 PM CST MON JAN 31 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CST FOR TAYLOR AND RUNNELS COUNTIES... AT 633 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES WEST OF WINTERS...MOVING NORTH AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WINTERS LITTLE ELM LAKE BY 640 PM CST DRASCO BY 655 PM CST BRADSHAW BY 700 PM CST OVALO BY 715 PM CST LAKE ABILENE AND TUSCOLA BY 720 PM CST DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 24
Special weather statement, Jan 31, 8:20 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 820 PM CST MON JAN 31 2011 TXZ066-072-073-010300- RUNNELS TX-TOM GREEN TX-CONCHO TX- 820 PM CST MON JAN 31 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CST FOR RUNNELS...TOM GREEN AND CONCHO COUNTIES... AT 815 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF MERETA...OR ABOUT 15 MILES WEST OF PAINT ROCK...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LOWAKE BY 825 PM CST ROWENA BY 840 PM CST BALLINGER LAKE AND BALLINGER BY 855 PM CST DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 24
Special weather statement, Jan 31, 9:01 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 901 PM CST MON JAN 31 2011 TXZ065-066-127-010345- TAYLOR TX-COKE TX-RUNNELS TX- 901 PM CST MON JAN 31 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CST FOR TAYLOR...COKE AND RUNNELS COUNTIES... AT 858 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTH OF MAVERICK...OR ABOUT 15 MILES WEST OF BALLINGER...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NORTON BY 910 PM CST WILMETH BY 920 PM CST WINGATE...US-277 NEAR THE RUNNELS-NOLAN-TAYLOR COUNTY INTERSECTION AND WINTERS BY 930 PM CST PUMPHREY BY 935 PM CST DRASCO AND HAPPY VALLEY BY 940 PM CST DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jan 31, 9:37 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 937 PM CST MON JAN 31 2011 TXZ139-140-010415- COLEMAN TX-BROWN TX- 937 PM CST MON JAN 31 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CST FOR COLEMAN AND BROWN COUNTIES... AT 935 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHEAST OF VALERA...OR ABOUT 5 MILES SOUTHWEST OF COLEMAN...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SANTA ANNA BY 945 PM CST ECHO BY 955 PM CST BURKETT BY 1005 PM CST DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 24
Local storm report, Jan 31, 9:39 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
939 PM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 3 E ROBERT LEE 31.89N 100.43W
01/31/2011 E0.88 INCH COKE TX TRAINED SPOTTER
STORM SPOTTER REPORTED NICKEL SIZE HAIL AND LOTS OF
DIMES COVERING THE HIGHWAY ON HIGHWAY 158.
&&
EVENT NUMBER SJT1100008
MCSpecial weather statement, Jan 31, 9:56 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 956 PM CST MON JAN 31 2011 TXZ054-064>066-071>073-127-128-139-140-010445- NOLAN TX-TAYLOR TX-CALLAHAN TX-STERLING TX-COKE TX-RUNNELS TX- COLEMAN TX-BROWN TX-TOM GREEN TX-CONCHO TX-IRION TX- 956 PM CST MON JAN 31 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CST FOR NOLAN COUNTY... TAYLOR...CALLAHAN...COLEMAN AND BROWN COUNTIES... STERLING...COKE...RUNNELS...TOM GREEN...CONCHO AND IRION COUNTIES... AT 944 PM CST...A LARGE AREA OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM STERLING CITY TO SAN ANGELO AND NORTHEAST ACROSS ABILENE AND COLEMAN...MOVING NORTHEAST AT 40 MPH. *THE STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT THE CONCHO VALLEY AND THE BIG COUTNRY THROUGH 1045 PM. DIME TO NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. MEANWHILE...THE FREEZING LINE EXTNEDED JUST NORTH OF I20 AND SHOULD REACH THE I20 CORRIDOR BY MIDNIGHT. FREEZING RAIN WILL LIKELY START FORMING ON ELEVATED BRIDGES AND OVERPASSES IN THIS REGION.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:37 AM CST | Winter Weather Advisory | SJT | Irion, Sterling, Tom Green | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.